leg pains and cramps while resting

Dr. T Ask Doctor T Leave a Comment

Q:

My leg pain comes and goes mainly at rest or driving . Have been on simvastatin tired  pravastatin for problem was told to stop until pain goes away has not in 3-weeks .  but the next trial will be crestor . should i ignore pain and treat cholesterol? The pain is in my left leg/ right leg has gotten better

A:

Statins are indeed sometimes associated with leg cramps. When that happens, this can be very disabling. However, I am concerned your symptoms may also be secondary to a blockage in the arteries to your legs causing “claudication”. Has that been excluded?
Statin side effects can indeed be very troublesome. Maybe this can be of help; I have blogged about this before:
http://www.cardiac-risk-assessment.com/ca-blog/since-i-started-taking-zocor-i-ha
Have you tried Cholestyramine (Questran)? Read more about that here:
http://www.cardiac-risk-assessment.com/heart-disease-treatment/heart-disease-med
Last, but not least, are you sure your diet is optimal? Read more here:
http://www.cardiac-risk-assessment.com/ca-blog/what-are-the-best-vitamins-and-su
http://www.cardiac-risk-assessment.com/patients/diet/heart-healthy-food
You can calculate your specific risk here:
http://www.cardiac-risk-assessment.com/app/risk-assessment.php

I believe a proper diet plays a much underrated role. In fact, since as a heart surgeon I can hardly be called an expert in this field, a culinary chef and a Nutritionist have joined me as an invaluable addition to my website!
Hope this helps,
Dr T,
http://www.cardiac-risk-assessment.com/

Leave a Reply

Your email address will not be published.